I cried on the way home from the cardiologist.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4927
   Posted 6/10/2010 3:42 PM (GMT -7)   
To make a long story short, I get tachycardia daily, usually after eating.  It doesn't last too long, usually not more than 5 - 10 minutes, and I can mostly get it to stop with a valsalva  pressure or by coughing.  It's mostly after eating a little processed food,   which contain sulfites (preservatives), to which I have found out I am sensitive.  I had a heart attack 3 1/2 years ago when the tach triggered a coronary vasospasm which caused a plaque rupture. 
 
The doc has put me on beta blockers and other heart medicines, and I don't tolerate any of them.  So he just stared at me when I asked what to do about the tach episodes. 
 
I was so disappointed that I cried all the way home.
 
 
Alcie
 
 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/11/2010 2:56 PM (GMT -7)   
Alcie,


You had a right to cry all the way home and your Dr. needs to pay attention to you and answer you when you have a problem. That is what he is trained to do and if he does not know then a referral to someone else should have been arranged. Can you make an appointment with someone else for a medical screen exam?



I am sorry this happend to you. (((((((((Hugs)))))))))



Kindly,



Kitt

Sashaxx
Regular Member


Date Joined May 2010
Total Posts : 58
   Posted 6/11/2010 3:19 PM (GMT -7)   
Hi Alcie
 
Firstly, hugs to you.  That would have been so frustrating.  I agree with Kitt, see someone else.  Try and get that sorted as soon as possible.  Let us know how you get on.
xx Sasha xx


cinnamon10
New Member


Date Joined May 2010
Total Posts : 8
   Posted 6/14/2010 10:02 PM (GMT -7)   
I have had difficulties with rapid heart rates and the beta-blockers that I tried - could not tolerate them. But I am now on a cardio-selective beta blocker which does not cause problems with mood or other side effects. I don't know what difficulties you were having but - Zebeta has worked very well for me when I could not tolerate the usual beta blockers.

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4927
   Posted 7/6/2010 8:36 AM (GMT -7)   
Thanks Kitt, Sasha and Cinnamon. I appreciate the suggestions. I'll talk with my PCP about a different cardiologist, but I don't want to get rid of the current one because he's the best at what he does when it comes to getting a stent. I may be getting another clogged artery - can't walk up my hill easily again. I had to insist the last time I got a stent that I felt like I was going to have another heart attack. I don't want another cath, but maybe that's what I need.

I looked up the Zebeta, but it says nothing about rhythm, only lowers pressure and rate. It looks like just another beta blocker. My heart rate can drop below 50 at night now, and relaxing the blood vessels with meds hasn't stopped tachy events in the past. My regular rate is fine. I get tachycardia events, usually, but not always, after eating processed foods (even stuff like corn starch or bread). My BP ranges all over the place from 103/65 to 127/85.

I'm still hoping to find something that controls heart rate without relaxing the blood vessels.
Alcie
 
 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/7/2010 7:25 AM (GMT -7)   
Good Morning Alcie,


Sad to say beta blockers decrease the heart rate and cardiac output, which lowers blood pressure.

I understand your wanting to hold on to your current cardiologist if you are looking at needing another stent in the future. I would certainly look at getting that second opinion re medications that control heart rate without causing decrease in BP.

Your input and advice has been greatly appreciated here in the <a rel="nofollow" target="_blank" href="/community?f=42">Heart & Cardiovascular Disease</A> forum.

Kindly,

Kitt

Roni
Veteran Member


Date Joined May 2003
Total Posts : 2481
   Posted 7/27/2010 9:00 AM (GMT -7)   
I also have tachycardia.

Why don't you tolerate betablockers? What are your side effects?

Maybe you should try a different one? Have you tried metoprolol? They even give this one to pregnant women with heart problems.

You should probably be medicated because tachycardia can occasionally lead to a life threatening disease called cardiomyopathy.

Please seek more medical advice.

Best wishes.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 11, 2017 2:13 PM (GMT -7)
There are a total of 2,904,085 posts in 318,718 threads.
View Active Threads


Who's Online
This forum has 158119 registered members. Please welcome our newest member, mmindc.
407 Guest(s), 10 Registered Member(s) are currently online.  Details
Michelejc, 1005tanner, PeppermintTea, eldonkey, Missouri, Mergirl, gumby44, OriolCarol, Szabo246, sunnys80